March, 2013 I was told I had polymyositis. My Doctor said I was using 20% of my muscle. I lost my job and living on SSD. My treatments are IVIG and predisone. When I first started my treatments I weighted 137 pounds, now I weigh 226 pounds and I blame the predisone and not being active.
Amount of predisone I was taking was only 30 mg but this drug made me very tired, dizzy, spacy, weak and hungrey!!!
The first 6 months I didn't gain weight at all. The I started gaining 20 pounds each month.
Now I so fat I can't walk well, knees and ankles hurt, and I'm out of breathe all the time.
What I don't understand is why would a Doctor give someone predisone, then that person gains weight and they have a muscle disease.
How is gaining weight good to the body when you have a muscle disease. I gained 86 pounds!!!
I'm just wondering if anyone else gained weight on Presidone and once they stopped taking the drug did they lose weight.
Right now I'm taking 10mg of Predisone (I'm slowing going off the drug with my Doctor monitoring me)
Still doing IVIG treatments too. Right now my Doctor says I have about 50% of my body back. The areas of my body which of really bad is my lower back, hips, arms, upper back and neck.
Numberplay Numberplay
51-55, F
3 Responses Aug 17, 2014

I am glad my Dr did not put me on prednisone. He has not mentioned it at all. I did take Imuran and was fine on it I got off of it, than about 7 months later back on it and made me throw up all day, thank goodness he told me I could come off of it. I just know that I can not work at all, tried doing office work and that about killed me just sitting there

Yep I hurt with my neck. Lower back, hips and mainly my shoulder and my left arm. I filed for disability about a month ago. I take Methotrexate once a week. I take Tylenol 3 with codeine 3 x daily and parafon forte disc. I find when I take my medicine as prescribed all day I am pain free. But other than that I hurt. Have Insomnia

Hi. I was on prednisone at the very beginning of my treatment. I had a horrible response as well. Prior to taking it i weighed 187. After being on for 7 months, with no change in diet, my highest weight was 265. I was taking 60mg per day. Because of the high dose, i lost the ability to walk without aid, get off any seated position and i was unable to lift my arms above my head. I developed what they call prednisone induced stretch marks, all over my body. It made the skin soo then, especially on my stomach, that id wear jeans and the skin would start bleeding. I demanded that i be taken off. It took 3 months off titrating down for me to be off. My weight did go down to 220. But because of the damage i havent been able to be active enough to lose more. Good luck!!!